MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383536
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that nexiva had a crack and leaked.Ed: iv placed in stroke patient via r ac by this rn.Iv port access site where you would attach vacutainer and clave is broken and leaking blood everywhere.No way of salvaging line.Piv had to be removed and pt had to be poked an additional time due to defective equipment.Also delayed care in a stroke patient.Additional information 13-apr-2026: sorry forgot to include luckily these didn't cause harm but caused minor delays to treatment.
 
Additional Manufacturer Narrative
G.4.K183399; k243403.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
The complaint that blood was leaking from the connection was confirmed and the cause appeared to be manufacturing related.One 20g nexiva iv catheter was provided for investigation.The device was received with a q-syte connector attached to each luer adapter.Impressions were observed on one of the two dual port luer adapters, which pushed the material inward and caused the geometry on the inner surface of the female luer adapter to change.The damaged luer adapter prevented a proper connection between the q-syte connector and the pink adapter.The damage likely occurred during manufacturing and the appropriate manufacturing personnel were notified of this complaint.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Additional information added to b tab describe event or problem.
 
Event or Problem Description
Additional information 4/17/2026 no harm to patient.Delay was probably a couple of minutes as they had to stop treating the patient, get a new product, and start over.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24915771
Report Number1710034-2026-00431
Device Sequence Number15934815
Product Code FOZ
UDI-Device Identifier00382903835362
UDI-Public(01)00382903835362
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383536
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Supplement Date Received by ManufacturerNot provided
04/27/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date04/21/2026
04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown